MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-625

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-625
Model Number KD-625LR
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, the electrosurgical knife tip part broke and fell into the body while peeling with the forceps.The fallen pieces have been collected.The issue occurred during an endoscopic mucosal resection.The procedure was completed with a similar device.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
E1 establishment name: (b)(6) university.During device evaluation at olympus, it was found the electrosurgical knife was broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Although a definitive root cause of the broken knife tip could not be determined, likely factors causing the defect could have been the following: 1) due to the factors described below, spark discharge between the tissue and the cutting knife occurred during output activation.·the output setting for activation was too high ·the electrosurgical unit was used in the coagulation mode.·the output activation time was too long.2) spark discharge occurred, and the part of the cutting knife became hot instantly.As a result, the strength of the cutting knife decreased.Also, the cutting knife became burnt.3) during tissue incision, a load was applied to the cutting knife which has the reduced strength.This might have caused the cutting knife to break.4)the tip had foreign matter adhering to it and the outer skin tube was charred and deformed by heat.However, the exact cause of spark discharge generation could not be identified.Therefore, the root cause of the reported event could not be determined.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : "-during treatment, always ensure that the slider slides on the handle smoothly and that the electrosurgical knife observed in the endoscopic image is normal.Should deformation or break of the cutting knife be detected during use, immediately shut off the power supply, discontinue the procedure, pull the slider and withdraw the endoscope from the patient with the cutting knife retreated in the coated outer tube.Do not continue using an abnormal electrosurgical knife to prevent perforation or bleeding.If the cutting knife is detached, be sure to collect it using a grasping forceps.-always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.An excessive output level and time may result in patient injury, such as perforation, bleeding, or mucous membrane damage.Application of high-voltage waveforms for extended periods increases the likelihood that the cutting knife may break.When a high-voltage waveform has to be used, minimize the duration of current application.-if the cutting knife is used in a high-humidity situation, it may be damaged by melting or elongation.Be careful not to use excessive force when removing tissue attached to the cutting knife.When the distal end is subjected to excessive force, for example, when forcibly scraping the cutting knife with tweezers, etc.Or when extending and retracting the cutting knife abruptly and continuously, it may break the cutting knife." if additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-625
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18639076
Report Number9614641-2024-00255
Device Sequence Number20856054
Product Code KNS
UDI-Device Identifier04953170407826
UDI-Public04953170407826
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-625LR
Device Lot Number9YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2020
Initial Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290T; VIO3 (MADE BY AMCO)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown